Header menu link for other important links
Geometric modeling and local controllability of a spherical mobile robot actuated by an internal pendulum
, R.N. Banavar
Published in John Wiley and Sons Ltd
Volume: 26
Issue: 11
Pages: 2436 - 2454
In this paper, we present the modeling and local equilibrium controllability analysis of a spherical robot. The robot consists of a spherical shell that is internally actuated by a pendulum mechanism. The rolling motion of the sphere manifests itself as a nonholonomic constraint in the modeling. We derive the dynamic model of the system using Lagrangian reduction and the variational principle. We first compute the Lagrangian and identify the symmetry with respect to a group action. The system Lagrangian and the rolling constraint are invariant with respect to the group isotropy and hence permit a reduced dynamic formulation termed as the nonholonomic 'Euler-Poincaré' equation with advected dynamics. Using Lie brackets and symmetric products of the potential and control vector fields, local configuration accessibility and local (fiber) equilibrium controllability are presented. © 2015 John Wiley & Sons, Ltd.
About the journal
JournalData powered by TypesetInternational Journal of Robust and Nonlinear Control
PublisherData powered by TypesetJohn Wiley and Sons Ltd